Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 158, NWS Melbourne, FL

August 25, 2021

NWS Melbourne, FL issued this special marine warning at Aug 25, 2021, 10:53 PM EDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2021, 10:53 PM EDT (02:53 UTC)
Expired
Aug 25, 2021, 11:45 PM EDT
In force
52 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 25, 9:50 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 25, 9:50 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
950 PM EDT Wed Aug 25 2021

.DISCUSSION...

A TUTT low is centered over the FL straits with a mid level trough
extending from the SW Atlc into the NW Caribbean. These features are
enhancing deep convection over the Atlc just offshore the Treasure
coast. These storms will push onshore Martin/St Lucie/Indian River
counties through midnight and produce strong wind gusts along the
coast, 40-50 mph with isolated damaging wind near 60 mph possible.
Convection will push well inland across Okeechobee/Osceola counties
and also up the coast, affecting Brevard/Volusia counties and
Orlando metro later tonight. Locally heavy rains will produce a
quick half inch to one inch with up to 3 inches possible where
repeated rounds of heavy rain occurs. This will likely causing some
temporary flooding of low lying areas and where recent heavy rains
have occurred.

&&

.AVIATION...
Numerous SHRA/TSRA will push onshore through 04Z VRB-SUA with gusty
winds 35-40 knots possible. Additional storms will affect
MLB/TIX/MCO aft 04Z. Gusty winds 30-40 knots will be possible at
coastal terminals with this convection. Later tonight and early Thu,
coverage will be much lower across the southern terminals with bulk
of the showers and storms initially MCO northward. Coverage should
decrease across the north by 16Z or so.

&&

.MARINE...
Have expanded the Caution headline for the overnight to include all
marine zones except nearshore Volusia. Expect East winds 15-20 knots
to spread northward with seas 4-5 ft. The primary concern is strong
storms over the Atlc pushing west toward the coast this evening and
overnight, capable of strong winds and possible waterspouts.

Thu...Winds will subside to 10-15 knots and seas slowly diminishing.
High coverage of showers and storms will persist in the morning esp
Cape northward. Small craft should exercise caution may need to
persist thru the morning for the northern offshore waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  77  89  76 /  20  30  60  40
MCO  92  76  91  75 /  30  30  60  20
MLB  90  78  89  77 /  30  60  50  40
VRB  90  77  89  77 /  30  70  50  40
LEE  93  76  91  76 /  30  20  60  20
SFB  92  77  90  75 /  30  30  60  30
ORL  92  76  90  75 /  30  30  60  30
FPR  90  76  89  76 /  40  70  50  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Kelly/Rodriguez/Fehling
Hazardous weather outlook, Aug 25, 8:09 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
809 PM EDT Wed Aug 25 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-260900-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
809 PM EDT Wed Aug 25 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Numerous showers and lightning storms will push onshore from the
Atlantic, first along the Treasure coast of Martin and Saint Lucie
counties around 10 pm, then spreading inland to Okeechobee county
and northward to Indian River, Brevard, Osceola, Orange and
Volusia counties overnight. The primary threat will be gusty winds
up to 45 mph, heavy rain and frequent lightning strikes. The
gustiest winds should occur near the coast.

.FLOOD IMPACT...
Locally heavy rainfall is expected to push onshore from the
Atlantic beginning late this evening along the Martin and Saint
Lucie coasts then spreading northward to Indian River, Brevard and
Volusia counties later tonight and inland to Okeechobee, Osceola
and Orange counties. Heavy rains may accumulate 1 to 3 inches
in a few spots which could result in minor flooding of low lying
and poor drainage areas.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a moderate risk of rip
currents at the east central Florida beaches.

.MARINE THUNDERSTORM GUST IMPACT...
Numerous showers and lightning storms over the Atlantic will push
onshore late this evening and overnight along the Treasure and
Space coasts. Wind gusts of 35 to 40 knots will occur in the
stronger storms along with frequent lightning strikes. Cell motion
will be toward the west or northwest around 25 knots.

.WIND AND SEA IMPACT...
Small craft should exercise caution for East winds 15 to 20 knots
across the southern waters this evening spreading northward
overnight with seas building 4 to 5 feet.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Scattered to numerous lightning storms are expected each
afternoon and evening through the upcoming weekend. Frequent
lightning, gusty winds and minor flooding from torrential
downpours will be possible with the strongest storms.

Poor boating conditions may linger into Thursday, and a moderate
risk of rip currents will continue at the east central Florida
beaches.

.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed tonight.

Kelly

In the hours before

Special weather statement, Aug 25, 8:46 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
846 PM EDT Wed Aug 25 2021

FLZ064-260115-
Martin FL-
846 PM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of eastern Martin
County through 915 PM EDT...

At 845 PM EDT, Doppler radar was tracking strong thunderstorms
located between 15 to 20 miles east of Hobe Sound. These storms are
moving quickly to the west at 35 to 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jupiter, Stuart, Tequesta, Jupiter Island and Palm City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2697 8008 2697 8014 2695 8015 2696 8042
      2721 8043 2721 8016
TIME...MOT...LOC 0045Z 086DEG 34KT 2705 7976

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez
Special weather statement, Aug 25, 9:10 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
910 PM EDT Wed Aug 25 2021

FLZ059-064-260200-
St. Lucie FL-Martin FL-
910 PM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of southeastern St.
Lucie and Martin Counties through 1000 PM EDT...

At 910 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles northeast of Hobe Sound to 6 miles
east of Hobe Sound Beach to near Tequesta. Movement was west at 40
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Port Saint Lucie, Walton, Stuart, Indiantown and Tequesta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2697 8008 2697 8014 2696 8014 2696 8054
      2730 8052 2730 8018
TIME...MOT...LOC 0110Z 087DEG 36KT 2719 7989 2709 8001 2697 8004

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Rodriguez
Local storm report, Aug 25, 9:41 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
941 PM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     1 S JUPITER ISLAND      26.99N 80.09W
08/25/2021  M41 MPH          Martin             FL   MESONET

            A WEATHERFLOW TEMPEST STATION AT JUPITER HILLS CLUB
            MEASURED A PEAK WIND GUST OF 36KT/41MPH FROM THE EAST.

&&

KR
Special weather statement, Aug 25, 10:24 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1024 PM EDT Wed Aug 25 2021

FLZ047-054-059-260315-
St. Lucie FL-Southern Brevard County FL-Indian River FL-
1024 PM EDT Wed Aug 25 2021

...Strong thunderstorms will impact portions of St. Lucie, Indian
River and southern Brevard Counties through 1115 PM EDT...

At 1023 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northeast of Sebastian Inlet to 7
miles northeast of Vero Beach to near Saint Lucie Nuclear Power
Plant. Movement was west at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Port Saint Lucie, Palm Bay, Walton, Fort Pierce and Sebastian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2726 8021 2725 8020 2725 8022 2726 8023
      2726 8028 2722 8028 2721 8027 2722 8060
      2756 8068 2803 8082 2804 8050 2772 8034
      2726 8018
TIME...MOT...LOC 0223Z 085DEG 33KT 2795 8022 2765 8023 2739 8016

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez
Local storm report, Aug 25, 10:26 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1026 PM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     WITHAM FIELD            27.18N 80.22W
08/25/2021  M39 MPH          MARTIN             FL   AWOS

            THE AWOS AT STUART WITHAM FIELD MEASURED A PEAK WIND GUST
            OF 34KT/39MPH FROM THE EAST.

&&

KR

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:24 PM EDTSpecial Marine WarningMLB3 hr
Aug 25, 8:46 PM EDTSpecial Weather StatementMLBMartin29 min
Aug 25, 9:10 PM EDTSpecial Weather StatementMLBMartin50 min
Aug 25, 10:09 PM EDTSpecial Marine WarningMLB96 min
Aug 25, 10:24 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie51 min
Aug 25, 10:56 PM EDTSpecial Weather StatementMLBBrevard34 min
Aug 25, 11:07 PM EDTSpecial Weather StatementMLBOkeechobee23 min
Aug 25, 11:37 PM EDTSpecial Marine WarningMLB113 min
Aug 25, 11:45 PM EDTSpecial Weather StatementMLBOsceola45 min
Aug 26, 12:00 AM EDTSpecial Weather StatementMLBBrevard45 min
Aug 26, 12:25 AM EDTSpecial Weather StatementMLBOrange35 min
Aug 26, 12:45 AM EDTSpecial Weather StatementMLBBrevard45 min
Aug 26, 1:04 AM EDTSpecial Weather StatementMLBOrange, Seminole41 min
Aug 26, 2:49 AM EDTSpecial Weather StatementMLBMartin26 min
Aug 26, 6:21 AM EDTAreal Flood AdvisoryMLBIndian River114 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.